MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 10.5 X 180 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 10.5 X 180 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 10.5 X 180 MM
Medical Device Problem Codes Positioning Failure (1158); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 04/08/2025, it was reported by a sales representative via email that an ar-9090-01s dualcomp hindfoot nail set screws lost grip on the cable and the nitenol core retracted when compressing the dual compression hindfoot nail and rendered the nail unusable.The case was completed by successfully removing the nail and implanting another ar-9090-01s dualcomp hindfoot nail.This was discovered during a ttc fusion with an intramedullary nail procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to use error due likely due to improperly loading the cable tensioning wire.The dualcompression hindfoot nail surgical technique, lt1-000194-en-us_d, outlines the following in step 5: 5c.Secure one side of the cable with the torque-limiting hex driver by tightening the set screw in the cable-tensioning device until it clicks three times.Insert the second tail of the cable into the other side of the nail attachment arm.Prior to tightening the second set screw, remove the slack in the cable by sliding a finger over the cable from the secure end to open the end of the cable, then pinch it on either side of the dualcompression nail to maintain tautness.Note: do not turn the tensioning mechanism to remove slack from the cable.

Brand Name
DUALCOMP HINDFOOT NAIL, 10.5 X 180 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21970037
Report Number1220246-2025-01921
Device Sequence Number12806283
Product Code HSB
UDI-Device Identifier00888867305618
UDI-Public(01)00888867305618(11)240213(17)290131(10)15206195
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 10.5 X 180 MM
Device Catalogue NumberAR-9090-01S
Device Lot Number15206195
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown